MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT
Model Number 1884004
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, at the intra operative, when connecting the blade, the straight blade was that the inner and outer blades were stuck together, which made it impossible to rotate when the blade was connected and the foot pedal was pressed, and it did not affect the surgery.The problem was solved by replacing the blade.The blade was wobbling during analysis.There was no patient impact.
 
Additional Manufacturer Narrative
H3: visually, the pouch was open from 3 of 4 sides when returned.There were traces of contamination observed at the distal end of the outer tube and on the envelope.When returned, the styllete was inside the inner assembly, and the gap between inner and outer hub was uneven (one side of the gap was smaller than the other side of the gap).Functionally, the inner assembly spun by hand with binding sound, and the inner and outer assemblies were not stuck together when returned.The device was loaded into a handpiece and while oscillating up to 7 ,500rpm, the device resulted in excessive wobbling.For further analysis, the inner assembly was pulled out of the outer assembly, and it was noticed that the inner shaft was bent near the distal end of the inner hub.There was also deep striation observed at the distal end/tip of the shaft.Furthermore, the outside diameter of the tip shall measure.1330+.000/-.0010 and measured.1326 which was in specification.The device failed functional testing due to defective condition upon return and the inability to spin properly.In the returned condition, there was no out of specification condition that was related to the complaint but there were other findings observed during the analysis of the returned device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key22033203
Report Number1045254-2025-01348
Device Sequence Number9484596
Product Code EQJ
UDI-Device Identifier00763000543846
UDI-Public00763000543846
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884004
Device Catalogue Number1884004
Device Lot Number0227539653
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Initial Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown